MAUDE Adverse Event Report: SYNTHES GMBH RFNA/ 12MM/ 420MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA/ 12MM/ 420MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.242S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an intramedullary nailing of a femur on (b)(6) 2024, the patient was supine on a flat top bed and the operative leg was on a foam bump to elevate the leg.Standard incision and guide wire was used to find the entry point in the distal femur.Once the entry point was found the surgeon used the 11.2mm opening reamer and a 2.5mm ball tip guide wire was placed in the operative canal.Intramedullary canal was reamed in standard fashion with synthes flexible reamers and the ball tip was measured for length.Surgeon reamed to a 13.5mm reamer and a 12 x 420 rfna nail was chosen.Nail was attached to the insertion handle with connecting screw.Nail was inserted into femur and a mallet was utilized to drive nail into the canal.After nail was roughly 75% inserted, an x-ray was utilized to check fracture site.Surgeon was not happy with reduction and attempted to remove the retrograde nail.Upon backslapping the nail, the connecting screw/driving cap became lose and surgeon retightened the connecting screw with the 11mm wrench.Nail was removed and fracture was manually reduced and the nail was re-inserted in the femur.Upon impacting the driving cap on reinsertion the connecting screw was loose again and re-tightened again with the 11mm wrench.Surgeon tried to tighten the connection screw with force to reduce the chance of loosening and the connection screw stripped and would not tighten.Nail was removed with the conical extraction screw because connection screw would no longer thread into the nail due to damage of threads.Another nail of the exact diameter and length was chosen and another rfna set was opened.Nail was inserted in the standard fashion and surgery was successful with no adverse event to the patient.There was extra or time needed to get the new set and the new nail which would have been around 15 minutes to set up the new nail.No hardware was left in the patient, and 30-40 seconds of extra x-ray were needed to confirm nail removal and placement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: manufacturing location: monument; manufacturing date: 19-feb-2024; expiration date: 31-jan-2029; part number: 04.233.242s, rfn/12mm/420 mm std bend/pe inlay/sterile; lot number: 9530p92 (sterile); lot quantity: (b)(4).Note: this lot was part of planned non-conformance, jbl-nr-0026707, related to verification of sterilization.All requirements of the planned non-conformance were met.Production order traveler met all inspection acceptance criteria.Inspection certificate, 04.233.224s-12-btq902733 / 4, met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Packaging label log (pll) lmd rev d was reviewed and determined to be conforming.Scn 28034 supplied by jabil (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed:; part number: 04.233.124.2y, poly inlay, retrograde femoral; lot number: 8970p61; qty: (b)(4).One piece was scrapped in cell at op#40, inspection, for dropped part.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, ns074000 rev b met all inspection acceptance criteria.Inspection sheet, ns074022 rev a met all inspection acceptance criteria apart from the one piece noted.Raw material reviewed: material number: 21131, tialv*ri13.00; lot number: 8422p37; qty: (b)(4) pounds.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company.Dated 24-oct-2023 was reviewed and determined to be conforming.Lot summary report dated 24-oct-2023 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA/ 12MM/ 420MM/ STANDARD BEND/ STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20682684
Report Number8030965-2024-13896
Device Sequence Number7281470
Product Code HSB
UDI-Device Identifier10886982290908
UDI-Public(01)10886982290908(17)290131(10)9530P92
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.242S
Device Lot Number9530P92
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONICAL XTRCTION SCR FOR TI FEM & TIB NL.; CONNECTING SCREW.; INSERTION HANDLE RADIOLUCENT.
Patient Age22 YR
Patient SexMale
Patient Weight75 KG